Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 9:01 PM CDT for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 9:01 PM CDT (02:01 UTC)
- Expired
- Jul 16, 2021, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 174 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS84 KJAN 170201
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
901 PM CDT Fri Jul 16 2021
ARZ074-LAZ007-170245-
Ashley AR-Morehouse LA-
901 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 945
PM CDT...
At 901 PM CDT, Meteorologists were tracking a strong thunderstorm
near Huttig, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3314 9212 3304 9181 3270 9202 3271 9204
3270 9204 3269 9205 3273 9207 3274 9205
3276 9206 3279 9205 3282 9207 3284 9206
3287 9208 3293 9207 3297 9208 3301 9207
3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 0201Z 291DEG 21KT 3299 9215
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:09 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 16, 6:09 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Jackson MS 609 PM CDT Fri Jul 16 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered SHRA/TSRA were near or have affected the terminals this evening. Although the precip activity has shifted/beginning to shift away from KGWO and KGTR, an additional line of -SHRA/-TSRA were noted nearing KGLH. Have therefore inserted a -TSRA for KGLH and VCTS at KGWO in anticipation of this activity. Will of course amend as necessary if radar trends dictates as such. Model solutions hint at this scattered precip to continue to wane with time, with no precip affecting any terminal as we near midnight. Focus will shift to a decaying MCS that is poised to near the northwest terminals overnight, thus the insert of a -TSRA. In addition, could see IFR-LIFR CIGS affect KMEI and the southern terminals overnight, before improving to VFR by late tomorrow morning/early aftn. Another round of scattered -SHRA/-TSRA is expected to develop once again tomorrow aftn, just about anywhere. Have therefore inserted -TSRA where confidence is highest for impactful precip, with VCTS elsewhere. && .DISCUSSION... Today and Tonight... This afternoon's radar and satellite imagery shows a decent amount of coverage in showers and thunderstorms. These storms will continue into the evening and bring the potential for gusty winds, lightning and locally heavy downpours until the loss of daytime heating. Aloft, a trough is beginning to dig into the southeast CONUS while a surface ridge is present to our east. This leaves the forecast area between these two features. The influence from the approaching trough will continue to cause uplift through Saturday. Models hint at a decaying MCV dropping south into the northern portion of the CWA overnight from the NW. This will increase rain chances early morning Saturday. As the area begins to heat up tomorrow, diurnal thunderstorms and showers will increase in coverage again throughout the CWA, similar to what we have seen today. Given precipitable water content expected to be near or over 2 inches, locally heavy rainfall and potentially localized flash flooding is possible. Overnight tonight, low temperatures will be in the mid to lower 70s and highs on Saturday will top off in the mid to upper 80s. /AJ/ Sunday through Next Week... Troughing across the Mid and Deep south will remain dominant throughout the long-term period. A cold front associated with this trough will help increase any diurnal storm potential and rain chances this weekend and through the early part of next week. Showalters indicate some negative values Sunday and Monday so its safe to say any storms forming out ahead of the boundary could have some embedded lightning and thunder in them and a few may even become briefly strong. Shear values along with other key components for severe weather are under threshold numbers so any severe potential at this time is low. Rain chances and better coverage will increase each day through the period until the trough begins to slide east sometime next Thursday. Temperatures this weekend will be in 80s for most places. By the time Monday rolls around and the previous mentioned front begins to sag south, temperatures will be a few degrees cooler(mid 80s) especially with the better rain coverage expected. Clouds will help limit any temps reaching into the 90s. However by the end of the forecast period temps will begin to climb back into the upper 80s to near 90 degrees for some areas across the west./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 88 72 87 / 28 79 40 80 Meridian 71 88 71 86 / 19 72 35 79 Vicksburg 74 88 73 89 / 35 66 41 74 Hattiesburg 72 88 72 87 / 20 68 15 78 Natchez 72 88 72 88 / 34 54 25 74 Greenville 72 86 72 88 / 63 81 62 70 Greenwood 72 86 71 88 / 61 86 64 77 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 29/AJ/JNE
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CDT Fri Jul 16 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 33 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jul 16, 6:31 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD 2 SSE TOUGALOO 32.38N 90.15W
07/16/2021 HINDS MS PUBLIC
SOCIAL MEDIA REPORT OF A CAR STALLED IN
FLOOD WATERS ON CULLEY ST NEAR THE MAZDA
DEALERSHIP.
&&
TWLocal storm report, Jul 16, 6:33 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLASH FLOOD 2 W LAKE HICO 32.36N 90.24W
07/16/2021 HINDS MS PUBLIC
SOCIAL MEDIA REPORT OF WATER ACROSS BOLING
ST AT MEDGAR EVERS.
&&
TWLocal storm report, Jul 16, 6:36 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 1 N JACKSON 32.31N 90.19W
07/16/2021 HINDS MS PUBLIC
SOCIAL MEDIA VIDEO OF 12-18 INCHES OF WATER
FLOWING DOWN BLAIR ST NEAR THE INTERSECTION
WITH FORTIFICATION ST.
&&
TWLocal storm report, Jul 16, 6:38 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLASH FLOOD 3 NW HAWKINS FIELD 32.37N 90.26W
07/16/2021 HINDS MS PUBLIC
SOCIAL MEDIA REPORT OF FLASH FLOODING ON
JAMES GARFIELD ST IN THE PRESIDENTIAL HILLS
NEIGHBORHOOD.
&&
TWLocal storm report, Jul 16, 7:20 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 1 S RIDGELAND 32.41N 90.13W
07/16/2021 MADISON MS BROADCAST MEDIA
PICTURE OF A TREE ON A HOME. LIKELY FELL DUE
TO A COMBINATION OF SATURATED SOILS AND
SUB-SEVERE WIND GUSTS.
&&
TWSpecial weather statement, Jul 16, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
901 PM CDT Fri Jul 16 2021
ARZ074-LAZ007-170245-
Ashley AR-Morehouse LA-
901 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 945
PM CDT...
At 901 PM CDT, Meteorologists were tracking a strong thunderstorm
near Huttig, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3314 9212 3304 9181 3270 9202 3271 9204
3270 9204 3269 9205 3273 9207 3274 9205
3276 9206 3279 9205 3282 9207 3284 9206
3287 9208 3293 9207 3297 9208 3301 9207
3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 0201Z 291DEG 21KT 3299 9215
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:23 AM CDT | Special Weather Statement | JAN | Madison | 52 min |
| Jul 17, 11:41 AM CDT | Special Weather Statement | JAN | Newton | 34 min |
| Jul 17, 12:17 PM CDT | Special Weather Statement | JAN | Jasper, Lauderdale, Neshoba, Newton, Rankin, Scott and 1 more | 43 min |
| Jul 17, 1:17 PM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Jul 17, 2:42 PM CDT | Special Weather Statement | JAN | Hinds | 33 min |
| Jul 17, 3:21 PM CDT | Special Weather Statement | JAN | Copiah | 24 min |
| Jul 17, 3:46 PM CDT | Special Weather Statement | JAN | Lawrence | 44 min |
| Jul 17, 4:31 PM CDT | Special Weather Statement | JAN | Simpson | 14 min |
| Jul 16, 9:24 PM CDT | Special Weather Statement | JAN | Morehouse | 51 min |
| Jul 16, 10:14 PM CDT | Special Weather Statement | JAN | Morehouse, Richland, West Carroll | 46 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.